Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 81, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 22, 2018, 8:32 PM CDT for Leake County, Mississippi. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2018, 8:32 PM CDT (01:32 UTC)
- Expired
- Apr 25, 2018, 9:38 PM CDT
- In force
- 3 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 26.54 ft at Apr 24, 2018, 4:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 22, 7:00 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 22, 7:00 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Jackson MS 700 PM CDT Sun Apr 22 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: While deeper moisture and rain chances will be on the decrease early this evening, expect weak lift and residual boundary layer moisture to cause problems with lowering of ceilings (IFR/LIFR) late tonight into morning, and perhaps reduced visibility due to fog/drizzle during the early morning. Expect ceilings to lift to MVFR category from late morning into Monday afternoon, with VFR ceilings become possible, especially in the HBG/PIB area. /EC/ && .DISCUSSION... Through Monday: Even as more respectable instability develops over the southeast/east portion of the forecast area thanks to breaks in the clouds south of a northward advancing warm front, drier column air (as noted in multichannel GOES-16 imagery and satellite derived TPW) is quickly advancing into the area this afternoon. This has been helping to prevent more vigorous convection over our forecast area. Still, 200-400 m2/s2 effective SRH exists over this area, and we will have to monitor closely for rotation even in low-topped convection over the next few hours. The decreasing potential for any localized flooding will be wrapping up by that time as well, and we'll likely be able to pull these hazards from the HWO early in the evening. The cold front currently remains back near the Mississippi River, with dewpoints in the 50s residing across AR and LA. It will push eastward across the area this evening, but as the mid/upper low slowly pivots across the Midsouth overnight and cyclonic low level convergence persists, low clouds will increase and lower again overnight and continue across much of the area well into the day tomorrow. Wrap-around isolated to scattered light showers will also accompany the occluding low during the daytime Monday. Though we won't see a significant dip in temperatures behind the front, the lingering clouds and showers will help hold daytime high temps down Monday. /DL/ Monday night through next weekend: Models are now thankfully coming into a little better agreement in the long term period. It still is looking like this period will be somewhat unsettled with a parade of disturbances, albeit relatively weak ones, pushing across the Lower MS Valley. Conditions for Monday night and Tuesday will be best along and west of the MS River where skies should be partly cloudy at worst. Elsewhere clouds will linger with maybe even some nuisance sprinkles or showers in northeastern zones. Temperatures will continue to trend a little cooler than average. Conditions should clear out for Tuesday night through at least the first half of Wednesday, before clouds begin encroaching from the west yet again as another disturbance approaches from the northwest. This system should be lacking of high moisture and much instability, but does look like it will have enough lift and deep saturation to produce a good chance of rain in most areas between late Wednesday afternoon through Thursday morning. Unfortunately, there still remains more-than-desired uncertainty for the system coming on the heels of the one for mid week. Most likely conditions will dry out for late Thursday, but then clouds and some rain chances will enter back into the picture by Friday and maybe even into Saturday. Some model solutions do suggest the weather-maker for Friday/Saturday may not materialize so rain chances kept low for now and fingers crossed perhaps next weekend may turn out to be a rare rain-free one. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 69 53 72 / 13 15 19 10 Meridian 55 71 54 72 / 15 13 16 13 Vicksburg 55 70 54 73 / 5 14 14 7 Hattiesburg 55 73 55 74 / 14 4 7 8 Natchez 53 71 54 75 / 3 6 7 6 Greenville 55 68 53 71 / 17 35 16 8 Greenwood 55 67 53 70 / 29 42 25 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Apr 22, 5:43 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 543 PM CDT Sun Apr 22 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232245- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 543 PM CDT Sun Apr 22 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Apr 22, 3:54 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
354 PM CDT SUN APR 22 2018
MSZ066-222130-
Jones MS-
354 PM CDT SUN APR 22 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND EASTERN JONES
COUNTY UNTIL 430 PM CDT...
At 352 PM CDT, Meteorologists were tracking a strong thunderstorm
over Ellisville, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm. Other
storms could develop quickly in this area.
This strong thunderstorm will be near...
Laurel around 400 PM CDT.
Tuckers Crossing around 405 PM CDT.
Sandersville and Mill Creek around 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3144 8930 3164 8927 3182 8901 3183 8894
3143 8894
TIME...MOT...LOC 2052Z 238DEG 27KT 3159 8919
ECSpecial weather statement, Apr 22, 4:30 PM CDT, 4 hours 2 minutes before
Special Weather Statement National Weather Service Jackson MS 430 PM CDT SUN APR 22 2018 MSZ039-046-222145- Kemper MS-Noxubee MS- 430 PM CDT SUN APR 22 2018 ...A STRONG LINE OF THUNDERSTORMS WILL AFFECT SOUTHEASTERN NOXUBEE AND NORTHEASTERN KEMPER COUNTIES UNTIL 445 PM CDT... At 429 PM CDT, Meteorologists were tracking strong thunderstorms along a line extending from near Prairie Point to Electric Mills. Movement was northeast at 40 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Prairie Point around 435 PM CDT. Cooksville around 445 PM CDT. LAT...LON 3277 8836 3274 8848 3319 8841 3325 8832 TIME...MOT...LOC 2129Z 226DEG 35KT 3318 8836 3278 8844 17
Special weather statement, Apr 22, 4:32 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Jackson MS
432 PM CDT SUN APR 22 2018
MSZ058-222230-
Clarke MS-
432 PM CDT SUN APR 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLARKE COUNTY UNTIL 530
PM CDT...
At 432 PM CDT, Meteorologists were tracking a strong thunderstorm
near Goodwater, or 16 miles southwest of Quitman, moving northeast at
35 mph.
Winds of up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Goodwater around 435 PM CDT.
Quitman and De Soto around 455 PM CDT.
Crandall around 510 PM CDT.
Other locations impacted by this storm include Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3189 8848 3184 8870 3183 8891 3192 8891
3209 8869 3208 8846
TIME...MOT...LOC 2132Z 234DEG 31KT 3184 8886
ECLocal storm report, Apr 22, 5:56 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM NON-TSTM WND GST 2 WSW BASIC CITY 32.21N 88.80W
04/22/2018 E40 MPH CLARKE MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON THE INTERSECTION OF
COUNTRY ROAD 376 AND HIGHWAY 11 NEAR
ENTERPRISE.
&&Local storm report, Apr 22, 7:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 2 WSW PEARL 32.27N 90.14W
04/22/2018 RANKIN MS BROADCAST MEDIA
WATER COVERING THE ROADWAY ALONG WHITE BLVD.
PICTURE OF FLOODING RELAYED VIA SOCIAL
MEDIA.
&&
TWLocal storm report, Apr 22, 7:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 4 SSW RIDGELAND 32.37N 90.15W
04/22/2018 HINDS MS BROADCAST MEDIA
WATER COVERING THE ROADWAY ALONG EXECUTIVE
PLACE. PICTURE OF FLOODING RELAYED VIA
SOCIAL MEDIA.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:31 PM CDT | River Flood Warning | JAN | Neshoba | 60 hr |
| Apr 22, 8:33 PM CDT | River Flood Warning | JAN | Attala, Holmes | 6 days |
| Apr 23, 9:56 AM CDT | River Flood Warning | JAN | Leake | 72 hr |
| Apr 23, 9:59 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 25 hr |
| Apr 23, 10:59 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 6 days |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.